Alert archive / Texas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 22, NWS Corpus Christi, TX

April 25, 2018Duval County, La Salle County, Webb County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 25, 2018, 6:17 PM CDT for Duval County, La Salle County, Webb County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2018, 6:17 PM CDT (23:17 UTC)
Expired
Apr 25, 2018, 7:00 PM CDT
In force
43 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
2.0 in
Wind
60.0 mph

Counties Duval County, TX, La Salle County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 145 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 11.3 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2018-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2018-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
331 J/kg
Mixed-layer CIN
-424 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:56 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Apr 25, 3:56 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
356 PM CDT Wed Apr 25 2018

.SHORT TERM (Tonight through Thursday)...

Keeping an eye to the sky, well more than usual tonight. Watching
some storms develop in advance of the surface cold front to the west
of the region along the higher terrain of the Sierra Madres'. These
storm are expected to grow upscale as they head towards the Rio
Grande River and could ultimately move into extreme western Webb
County by 6PM CDT. The amount of low-level CIN seems to have
vanished recently with breaks in the overcast deck that has hugged
the river valley much of the day. The best moisture pooling is still
right along the Rio Grande Plains but we will be fighting the loss
of daytime heating by the time the surface cold front moves through
the region. Storms could be more elevated in nature. Still thinking
though that the convection along the mountains to the west will
eventually merge with convection developing along the front this
evening as it moves into the Brush Country. Our time frame for any
severe thunderstorms continues to be from 6PM until around 10PM, and
this may be a little generous. Though shear does increase later this
evening a majority of the organization could remain across our
extreme western areas or even just across the boarder into Mexico.
Instability quickly drops off east of the Brush Country. Greatest
threats remain large hail and damaging winds.

Convective outflow from the north along with the cold front should
be enough to get some showery activity to develop across the Coastal
Plains and possibly the Coastal Bend later this evening. Would
settle for a couple tenths of an inch tonight across the Coastal
Bend.

Front moves off the coast early Thursday morning turning winds to
the north-northeast. Weak isentropic lift still occurring behind the
front may keep some lingering clouds and light rain in place through
the mid-morning hours before drying out completely.

&&

.LONG TERM (Thursday night through Wednesday)...

Thursday night easterly flow will briefly return to the region.
However, another shortwave will pass in the northwest flow aloft,
bringing a secondary weak cold front/surge of high pressure through
the region Friday morning.  Over the weekend a deep upper level low
will dig into the western CONUS. Onshore flow will return Saturday
and strengthen on Sunday, gradually increasing moisture across the
region.  Weak shortwaves aloft moving out from northeast Mexico may
allow a few thunderstorms to pop up and move across the Brush
Country on Saturday and Sunday. As moisture increases locally early
next week the deep upper level low will dig into the the Northern
Intermountain/Central Great Basin. Anticipate at least isolated
showers and storms on Monday as impulses eject ahead of the
low/trough.  Isolated to scattered showers and storms will also be
possible Tuesday into Wednesday as the main upper level system
gradually tracks further east. Deepening surface low pressure to the
northwest will strengthen onshore flow, potentially bringing Small
Craft Advisory conditions late in the period. Mild, near seasonable
temperatures will persist over the weekend. A gradual warming trend
will develop during Monday through Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    59  77  59  82  61  /  50  10  10  10  10
Victoria          57  79  54  82  57  /  50  10  10  10  10
Laredo            62  80  64  82  63  /  70  10  10  10  10
Alice             59  80  58  84  59  /  40  10  10  10  10
Rockport          58  75  62  80  64  /  50  10  10  10  10
Cotulla           59  79  59  83  60  /  70  10  10  10  10
Kingsville        61  80  59  84  60  /  50  10  10  10  10
Navy Corpus       63  77  65  80  66  /  50  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

GH/77...SHORT TERM
LB/84...LONG TERM
Hazardous weather outlook, Apr 25, 5:32 AM CDT, 12 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
532 AM CDT Wed Apr 25 2018

TXZ229>234-239>247-261045-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
532 AM CDT Wed Apr 25 2018

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Scattered to numerous thunderstorms are expected to develop this
late afternoon and this evening, primarily across the Brush
Country and Rio Grande Plains. Some storms may become strong to
even severe at times, with large hail and damaging winds being the
main threat.

Farther east across the Coastal Bend and Victoria Crossroads,
isolated to scattered thunderstorms are expected. An isolated
strong storm or two may be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated thunderstorms will be possible over South Texas Monday and
Tuesday. No severe weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to relay reports of severe
weather and flooding. Use hashtags #ccspotter and #txwx

GMZ230-235-250-255-270-275-261045-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
532 AM CDT Wed Apr 25 2018

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms will be possible this evening
as a cold front moves south into the region.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

CB/TMT

In the hours before

Special weather statement, Apr 25, 4:50 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
450 PM CDT WED APR 25 2018

TXZ239-252245-
Webb-
450 PM CDT WED APR 25 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WEBB COUNTY...

At 450 PM CDT, a strong thunderstorm was located 15 miles northwest
of Columbia Bridge, or 33 miles northwest of Laredo, moving southeast
at 10 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Laredo, Las Tiendas, Laredo International Airport, Botines, Unitec
Industrial Park, La Esperanza Ranch Airport, Ranchos Penitas West,
Columbia Bridge, United South High School, Texas A&M International
University, Doctors Hospital Of Laredo, St Augustine High School
South Laredo, Laredo Community College, Laredo Country Club and
Orvil.

LAT...LON 2746 9949 2749 9948 2750 9953 2757 9951
      2761 9954 2760 9958 2764 9960 2763 9966
      2767 9969 2765 9970 2778 9982 2776 9984
      2780 9988 2788 9991 2791 9990 2794 9994
      2798 9993 2800 9999 2818 9947 2737 9929
TIME...MOT...LOC 2150Z 302DEG 10KT 2787 9990

GW
Special weather statement, Apr 25, 5:29 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
529 PM CDT WED APR 25 2018

TXZ229-239-252330-
Webb-La Salle-
529 PM CDT WED APR 25 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WEBB AND
SOUTHWESTERN LA SALLE COUNTIES...

At 528 PM CDT, a strong thunderstorm was located near Encinal, moving
east at 10 mph.

Winds in excess of 40 mph and dime to nickel size hail are possible
with this storm.

Locations impacted include...
Encinal.

LAT...LON 2820 9943 2820 9940 2823 9939 2826 9904
      2788 9913 2802 9946
TIME...MOT...LOC 2228Z 281DEG 7KT 2811 9940

GW
Special weather statement, Apr 25, 5:51 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
551 PM CDT WED APR 25 2018

TXZ239-240-252345-
Webb-Duval-
551 PM CDT WED APR 25 2018

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL DUVAL AND
SOUTHEASTERN WEBB COUNTIES...

At 550 PM CDT, a strong thunderstorm was located near Laredo
Community College, or near Laredo, moving southeast at 35 mph.

Winds in excess of 40 mph and pea to up to half inch hail are
possible with this storm. At this time, it appears that the
strongest part of this storm will remain just west of the Rio
Grande. We will continue to monitor.

Locations impacted include...
Laredo, Rio Bravo, El Cenizo, Laredo International Airport, Unitec
Industrial Park, Mirando City, Ranchos Penitas West, Oilton, United
South High School, Texas A&M International University, Aguilares,
Ranchitos Las Lomas, Doctors Hospital Of Laredo, St Augustine High
School South Laredo, Laredo Community College, Bruni, Laredo Country
Club, Orvil and Botines.

LAT...LON 2730 9949 2731 9954 2734 9951 2741 9949
      2745 9950 2749 9948 2750 9953 2757 9951
      2761 9955 2760 9959 2764 9960 2764 9963
      2763 9964 2766 9969 2777 9966 2765 9878
      2727 9880 2727 9933 2732 9937 2726 9948
TIME...MOT...LOC 2250Z 299DEG 32KT 2755 9956

GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 5:52 AM CDTDense Fog AdvisoryCRPBee, Calhoun, Goliad, Jim Wells, Kleberg, Live Oak and 4 more3 hr
Apr 25, 4:50 PM CDTSpecial Weather StatementCRPWebb55 min
Apr 25, 5:29 PM CDTSpecial Weather StatementCRPLa Salle61 min
Apr 25, 5:39 PM CDTSevere Thunderstorm WarningCRPLa Salle, Webb51 min
Apr 25, 5:51 PM CDTSpecial Weather StatementCRPWebb54 min
Apr 25, 6:18 PM CDTSevere Thunderstorm WarningCRPWebb57 min

Nearby

Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.